MAUDE Adverse Event Report: MAQUET GMBH UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED

MAQUET GMBH UNIVERSAL TABLE TOP; TABLE, OPERATING-ROOM, AC-POWERED
Model Number 116010B0
Medical Device Problem Codes Use of Device Problem (1670); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Localized Skin Lesion (4542)
Date of Event 10/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 17th november 2023 getinge became aware of an issue with one of our table tops - 116010b0 - universal table top, sfc, eu used with 113353bc - pair of leg plates with code plug.As it was stated, the following course of events occurred.On 30th october 2023, the patient had a cesarean section.When closing the wound, the patient's legs were raised and folded together which results in increased pressure on the tissue on the lower back.No further or additional medical treatment was necessary in the clinic and the patient was discharged after a standard hospital stay on 3rd november 2023.On 9th november 2023, the patient called the delivery room and reported that she had discovered a pressure point on her back.The 116010b0 - universal table top, sfc, eu was delivered in january 2023.According to the customer's allegation, changing of the operating tables increased the risk of skin damage.According to the information provided by the technician following the service visit, no malfunction of the table was found.We decided to report the issue based on the potential for serious injury if the situation, namely the patient experiencing pressure points after procedure on the 116010b0 - universal table top, was to reoccur.
 
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.H3 other text : device not returned to manufacturer.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of our tabletops - 116010b0 - universal tabletop, sfc, eu used with 113353bc - pair of leg plates with code plug.As it was stated, the following course of events occurred.On (b)(6) 2023, the patient had a cesarean section.When closing the wound, the patient's legs were raised and folded together which resulted in increased pressure on the tissue on the lower back.No further or additional medical treatment was necessary in the clinic and the patient was discharged after a standard hospital stay on (b)(6) 2023.On (b)(6) 2023, the patient called the delivery room and reported that she had discovered a pressure point on her back.According to the customer's allegation, changing of the operating tables increased the risk of skin damage.We decided to report the issue based on the potential for serious injury if the situation, namely the patient experiencing pressure points after procedure on the 116010b0 - universal tabletop, was to reoccur.With the investigation performed it was concluded that upon the event occurrence, the device was being used for the patient¿s treatment, and thus were also directly involved with the reported incident.As no malfunction was found, it was considered that the getinge device did not fail to meet its specifications.A review of the received customer product complaints revealed that in the past there was no serious injury to the patient or user when this particular issue occurred.Comparing the number of complained devices to the number of investigated otesus 116010 tabletops on the we can conclude the failure ratio is (b)(4) for the issue investigated herein.Comparing the number of complained devices to the number of investigated otesus 116010 table tops and 113353 leg plates on the market we can conclude the failure ratio is (b)(4) for the issue investigated herein.The issue investigated herein is a single and isolated case.The patient legs were raised by the motorized movement.The ssu has stated it can be assumed that when the patient was folded up, soft tissue was squeezed between the table top and the leg plates using the pelvic motor.The ssu assessed that the movement was definitely not carried out under observation, there was a cover over it, and shear and friction forces between the patient and the operating table support surface were not taken into account.In the instruction for use (ifu 1160.10 rev 5, page 20), the user is warned that improper patient positioning may cause health damage (e.G.Decubitus).The user shall position the patient correctly and keep them under constant observation.It is likely that the user utilized the operating table disregarding safety notes and suggestions from the user manual.In summary and as a result of the performed root cause evaluation, it was concluded that based on available information it can be suspected that the most probable root cause of the reported issue, namely the patient experiencing pressure points after procedure on the 116010b0 - universal table top, is related to the user error.We currently do not have any information that would warrant further action towards the device manufacturing or devices on the market, however as per our complaint handling processes will continue to monitor the customer experiences with the device for any future information.The correction of b1 adverse event / product problem, b5 describe event or problem, d1 brand name, d4 catalog #, h3a device evaluated by manufacturer, h3b device not eval provide code, h3c if other provide code - explain fields deems required.This is based on the internal evaluation.Previous b1 adverse event / product problem: adverse event & product problem corrected b1 adverse event / product problem: adverse event.Previous b5 describe event or problem: on 17th november 2023 getinge became aware of an issue with one of our tabletops - 116010b0 - universal tabletop, sfc, eu used with 113353bc - pair of leg plates with code plug.As it was stated, the following course of events occurred.On (b)(6) 2023, the patient had a cesarean section.When closing the wound, the patient's legs were raised and folded together which results in increased pressure on the tissue on the lower back.No further or additional medical treatment was necessary in the clinic and the patient was discharged after a standard hospital stay on (b)(6) 2023.On (b)(6) 2023, the patient called the delivery room and reported that she had discovered a pressure point on her back.The 116010b0 - universal tabletop, sfc, eu was delivered in (b)(6) 2023.According to the customer's allegation, changing of the operating tables increased the risk of skin damage.According to the information provided by the technician following the service visit, no malfunction of the table was found.We decided to report the issue based on the potential for serious injury if the situation, namely the patient experiencing pressure points after procedure on the 116010b0 - universal tabletop, was to reoccur.Corrected b5 describe event or problem: on 17th november 2023 getinge became aware of an issue with one of our tabletops - 116010b0 - universal tabletop, sfc, eu used with 113353bc - pair of leg plates with code plug.As it was stated, the following course of events occurred.On (b)(6) 2023, the patient had a cesarean section.When closing the wound, the patient's legs were raised and folded together which resulted in increased pressure on the tissue on the lower back.No further or additional medical treatment was necessary in the clinic and the patient was discharged after a standard hospital stay on (b)(6) 2023.On (b)(6) 2023, the patient called the delivery room and reported that she had discovered a pressure point on her back.According to the customer's allegation, changing of the operating tables increased the risk of skin damage.We decided to report the issue based on the potential for serious injury if the situation, namely the patient experiencing pressure points after procedure on the 116010b0 - universal tabletop, was to reoccur.Previous d1 brand name: universal tabletop, sfc, eu.Corrected d1 brand name: universal tabletop.Previous d4 catalog #: 116010b0.Corrected d4 catalog #: n/a.Previous h3a device evaluated by manufacturer: no.Corrected h3a device evaluated by manufacturer: yes.Previous h3b device not eval provide code: other.Corrected h3b device not eval provide code: n/a.Previous h3c if other provide code - explain: device not returned to manufacturer corrected h3c if other provide code - explain: n/a.
 
Event or Problem Description
On 17th november 2023 getinge became aware of an issue with one of our table tops - 116010b0 - universal table top, sfc, eu used with 113353bc - pair of leg plates with code plug.As it was stated, the following course of events occurred.On (b)(6) 2023, the patient had a cesarean section.When closing the wound, the patient's legs were raised and folded together which resulted in increased pressure on the tissue on the lower back.No further or additional medical treatment was necessary in the clinic and the patient was discharged after a standard hospital stay on (b)(6) 2023.On (b)(6) 2023, the patient called the delivery room and reported that she had discovered a pressure point on her back.According to the customer's allegation, changing of the operating tables increased the risk of skin damage.We decided to report the issue based on the potential for serious injury if the situation, namely the patient experiencing pressure points after procedure on the 116010b0 - universal table top, was to reoccur.

Brand Name
UNIVERSAL TABLE TOP
Common Device Name
TABLE, OPERATING-ROOM, AC-POWERED
Manufacturer (Section D)
MAQUET GMBH
kehler strasse 31
rastatt
GM 
Manufacturer (Section G)
MAQUET GMBH
kehler strasse 31
rastatt
GM  
Manufacturer Contact
holger ullrich
kehler strasse 31
rastatt 
GM  
MDR Report Key18203338
Report Number8010652-2023-00125
Device Sequence Number20676013
Product Code FQO
UDI-Device Identifier04046768133679
UDI-Public(01)04046768133679(11)221018
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number116010B0
Device Catalogue Number116010B0
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer09/02/2024
Initial Report FDA Received Date11/24/2023
Supplement Report FDA Received Date09/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
113353BC PAIR OF LEG PLATES.
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexUnknown
Patient Weight157 KG